What Causes Fatigue And Dizziness While On Toprol And Cardizem?
My wife’s doctor prescribed both Toprol and Cardizem as a result of her recent (apparent) seizure. My information from drugs.com is that these two medications interact to produce fatigue and drowsiness, which she has exhibited.
Since the seizures may not have actually occurred, or been mild in effect, I think that the increased drowsiness may be more of a detriment than the potential benefit of these two medications.
Since the doctor has indicated that he is not concerned about the interaction, should I get a second opinion?
There is reason for concern.
I read your question carefully and I understand your concern regarding drug interactions.
I must say I am a little puzzled by what you say though as those drugs are not used for seizures and the concern regarding their interaction is of a different kind.
There may be brand name variations for the same drugs between different countries and different companies which may produce the same drug. However to my knowledge (and from searching the internet) Toprol is a brand name for the drug Metoprolol and Cardizem a brand name for Diltiazem (the names metoprolol and diltiazem should be written in small letters below the brand name).
Neither Metoprolol nor Diltiazem are used for seizures. They both are used to lower hear rate in heart rhythm disturbances and also to lower blood pressure. When it comes to interactions since they both slow down heart rate, when combined they may excessively do so and if there is fatigue it is because the heart is not pumping blood adequately. They are not used commonly together only in some rare cases when neither is enough used alone.
So I would be concerned about their interaction (although for different motives as seizures and drowsiness are not a main concern) and I would ask for a second opinion as well as clearing out why they were prescribed by the first doctor as they are not used for seizures, should ask him to explain himself better on that regard.
I remain at your disposal for other questions.